Experiencing a hypoglycemic, or low blood sugar, episode can be scary - for both those with diabetes and the people around them. If a person with diabetes should lose consciousness due to a low, you should not attempt to give them food or drink due to the risk of choking and/or aspiration. Instead, they should be given a glucagon injection and emergency medical personnel should be called to the scene.
This slide show will show you how to administer a glucagon injection. This information is important for both caregivers to review and for people with diabetes to share with their loved ones, so that everyone is prepared in the event of an emergency.
Remember to always read, review, and follow the manufacturer's directions for use on your specific glucagon product.
Click here to download a printable PDF version of this slideshow
Reviewed by Joy Pape, RN, BSN, CDE, WOCN, CFNC. 8/14
Banana Split Cake with Walnuts and Chocolat Apricot Almond Barley Salad Chocolate Coconut Cookies Algonquian Three Sisters Rice Tossed Greens with Rice Noodles and Vegetables Curried Pork Tenderloin Marinated Cucumber, Mushroom, and Onion Salad Southwest Chicken Noodles and Ham Moroccan Spice Blend
As I mentioned in an earlier post, one of the benefits that made it cost-effective for me to go with the real healthcare (HSA) plan rather than the phony (HRA) plan is that my company is now covering "preventative" medicines at $0 copay. The formulary for these, as stated by CVS/Caremark (my pharmacy benefits provider), covers all test strips, lancets, and control solutions. I dutifully get my doctor to write up prescriptions for all of my testing needs, submit...